MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T6, NON-RETAINING, AO; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T6, NON-RETAINING, AO; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T6, NON-RETAINING, AO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 9/7/2023, it was reported by a sales representative via (b)(4) that an ar-18800-03 self retaining drive shaft and an ar-18800-04 non-retaining driver shaft had an issue.While inserting a cortical screw, the ar-18800-03 self retaining drive shaft started to torq out and wasn't retaining screws.The device was switched to an ar-18800-04 non-retaining driver shaft, and while inserting another screw, the driver's head broke off inside the screw head.The piece was recovered, and the case was completed by switching to a solid blue handle t6 driver in the trauma mini frag tray 2.0 screw caddy.This was discovered during a met shaft fracture procedure on (b)(6) 2023, with no reported patient harm.Additional information received on 9/19/2023: there was a 1-5 minute delay in the procedure.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause is attributed to user error of the device due to over-torquing/over-engaging the driver within the screw head.

Brand Name
DRIVER SHAFT, T6, NON-RETAINING, AO
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17890291
Report Number1220246-2023-08098
Device Sequence Number17877212
Product Code LXH
UDI-Device Identifier00888867385573
UDI-Public00888867385573
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T6, NON-RETAINING, AO
Device Catalogue NumberAR-18800-04
Device Lot Number1392241
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown